Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 69, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 25, 2017, 2:02 PM MDT for Otero County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 2:02 PM MDT (20:02 UTC)
- Expired
- Jun 25, 2017, 2:45 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479
WUUS54 KEPZ 252002
SVREPZ
NMC035-252045-
/O.NEW.KEPZ.SV.W.0069.170625T2002Z-170625T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
202 PM MDT SUN JUN 25 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Northern Otero County in south central New Mexico...
* Until 245 PM MDT
* At 201 PM MDT, a severe thunderstorm was located near Sacramento,
or 12 miles southeast of Cloudcroft, moving west southwest
at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bluff Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3270 10573 3284 10578 3285 10564 3277 10559
TIME...MOT...LOC 2001Z 239DEG 48KT 3284 10557
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLI2 follow-up statements
779
WWUS54 KEPZ 252022
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
222 PM MDT SUN JUN 25 2017
NMC035-252045-
/O.CON.KEPZ.SV.W.0069.000000T0000Z-170625T2045Z/
Otero NM-
222 PM MDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHERN OTERO COUNTY...
At 221 PM MDT, a severe thunderstorm was located near Elk, or 26
miles east of Cloudcroft, moving west southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bluff Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3270 10573 3284 10578 3285 10564 3277 10559
TIME...MOT...LOC 2021Z 239DEG 48KT 3298 10529
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLI248
WWUS54 KEPZ 252045
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
245 PM MDT SUN JUN 25 2017
NMC035-252054-
/O.EXP.KEPZ.SV.W.0069.000000T0000Z-170625T2045Z/
Otero NM-
245 PM MDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTERO COUNTY WILL
EXPIRE AT 245 PM MDT...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning will be allowed
to expire.
LAT...LON 3270 10573 3284 10578 3285 10564 3277 10559
TIME...MOT...LOC 2044Z 239DEG 48KT 3308 10509
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:11 AM MDT, 10 hours 51 minutes earlier.
Area forecast discussion, Jun 25, 3:11 AM MDT, 10 hours 51 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 311 AM MDT Sun Jun 25 2017 .SYNOPSIS... Moist unstable air will continue to flow into southern New Mexico and west Texas and this will bring more showers and thunderstorms across the region today through Tuesday. A few storms will again produce heavy rains...hail and string winds this afternoon and tonight. Westerly winds will result in very warm mostly dry weather across the Borderland Wednesday through next Saturday. && .DISCUSSION... Overnight thunderstorm complex has moved south of the border with storm motion showing well defined mesoscale convective vortex over northern Mexico. For today once again the combination of large thermal/heat trough west of the divide and equally large surface high over the mid west and southern plains will induce east to southeast low level with continued transport of abundant moisture. Surface dewpoints will range from lower 50s west to lower 60s east supporting high precipitable values around 1.1 to 1.4 inches. Air mass will remain rather unstable with afternoon MUCAPE's around 1000 to 2000 J/kg. Thus expect another round of deep convection as surface heating...upslope flow and possible short wave moving into the CWA from the north initiate updrafts with subsequent outflow boundaries sustaining activity into the night. Like yesterday expect most of the storms will develop across northern areas during the afternoon with a likely mesoscale convective complex/system moving into central and southern regions late in the afternoon and overnight. The abundant moisture and instability will result in a few storms producing heavy rains and possible flash flooding. In addition low level southeast winds beneath northwesterly winds aloft will result in 0 to 6 km shear values around 30 kt contributing to further updrafts enhancement sufficient to cause larger hail. Finally DCAPE values above 1200 J/kg indicate potential for a few damaging downdrafts. South to southeast winds will maintain inflow of moist air through Tuesday but upper ridge will be expanding across New Mexico while associated high pressure center shifts to the south into northern Mexico. This will result in diminished thunderstorm coverage on Tuesday. By Wednesday a zonal flow aloft will be established across the southern Rockies with downslope flow and attendant warming causing formation of surface trough through eastern New Mexico. This pattern change will cause low and mid level westerly flow over the CWA with advection of very warm drier air. Thus will outlook above normal temperatures and little or no rainfall Wednesday through Saturday. && ...AVIATION...Valid 25.12z-26/12z. Scattered areas of MVFR or IFR ceilings and visibility in showers and thunderstorms mainly from 20z to 08z. A few storms may produce and hail and wind gusts to 50 kt. Otherwise SCT-BKN 050-100 with surface winds speeds mostly from 10 and 20 kt. && .FIRE WEATHER... Moist unstable air will continue to flow into southern New Mexico and west Texas and this will bring more showers and thunderstorms across the region today through Tuesday. A few storms will again produce heavy rains...hail and string winds this afternoon and tonight. The widespread wetting rains should continue to reduce the fire danger. Westerly winds will result in very warm mostly dry weather across the Borderland Wednesday through next Saturday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 94 71 91 71 / 20 60 20 20 Sierra Blanca 92 67 89 67 / 20 50 40 20 Las Cruces 92 67 89 67 / 20 60 20 30 Alamogordo 90 66 88 66 / 30 60 30 30 Cloudcroft 66 51 67 51 / 60 70 70 40 Truth or Consequences 92 66 92 68 / 40 50 40 30 Silver City 91 62 89 63 / 50 60 40 30 Deming 93 67 91 66 / 20 60 20 20 Lordsburg 95 67 93 67 / 30 50 20 20 West El Paso Metro 92 70 89 71 / 20 70 20 20 Dell City 93 66 91 66 / 30 60 40 20 Fort Hancock 97 70 91 70 / 20 60 30 20 Loma Linda 86 66 86 68 / 20 60 30 20 Fabens 94 70 90 70 / 20 60 20 20 Santa Teresa 93 68 89 69 / 20 60 20 20 White Sands HQ 91 70 88 70 / 30 70 20 30 Jornada Range 92 65 89 65 / 30 70 20 30 Hatch 95 66 93 66 / 30 60 20 30 Columbus 95 69 92 69 / 20 60 20 20 Orogrande 92 68 89 68 / 30 60 20 30 Mayhill 74 55 75 55 / 60 70 80 40 Mescalero 77 54 78 54 / 60 70 70 40 Timberon 75 55 75 55 / 60 70 60 40 Winston 84 57 84 58 / 60 50 70 40 Hillsboro 87 62 89 62 / 50 60 50 30 Spaceport 94 63 93 63 / 30 60 30 30 Lake Roberts 89 53 86 54 / 60 70 60 30 Hurley 88 61 88 62 / 30 60 40 20 Cliff 98 61 95 61 / 40 60 40 30 Mule Creek 96 63 94 64 / 40 50 30 20 Faywood 89 61 89 62 / 30 70 40 30 Animas 97 68 94 68 / 30 50 20 30 Hachita 96 67 94 67 / 30 50 10 30 Antelope Wells 95 67 94 68 / 30 50 20 40 Cloverdale 93 64 89 67 / 30 50 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
In the hours before
Local storm report, Jun 25, 8:14 AM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
814 AM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST KSVC 32.63N 108.15W
06/24/2017 M64 MPH GRANT NM AWOS
&&
EVENT NUMBER EPZ1700294
GRZYWACZSpecial weather statement, Jun 25, 1:01 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service El Paso TX 101 PM MDT SUN JUN 25 2017 NMZ415-416-251945- East Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 101 PM MDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 145 PM MDT... At 100 PM MDT, Doppler radar was tracking a strong thunderstorm near Mayhill, or 13 miles east of Cloudcroft. This storm is stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Weed and Sacramento. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3273 10564 3291 10569 3294 10555 3278 10542 TIME...MOT...LOC 1900Z 239DEG 49KT 3290 10551 TRIPOLI
Special weather statement, Jun 25, 1:45 PM MDT, 17 minutes before
Special Weather Statement National Weather Service El Paso TX 145 PM MDT SUN JUN 25 2017 NMZ415-416-252030- East Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 145 PM MDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 230 PM MDT... At 145 PM MDT, Doppler radar was tracking a strong thunderstorm over Mayhill, or 15 miles east of Cloudcroft, moving south southwest at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3271 10572 3284 10572 3287 10557 3274 10552 TIME...MOT...LOC 1945Z 239DEG 49KT 3288 10548 TRIPOLI
Special weather statement, Jun 25, 2:01 PM MDT, 1 minute before
Special Weather Statement National Weather Service El Paso TX 201 PM MDT SUN JUN 25 2017 NMZ415-416-252030- East Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 201 PM MDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 230 PM MDT... At 145 PM MDT, Doppler radar was tracking a strong thunderstorm over Mayhill, or 15 miles east of Cloudcroft, moving west southwest at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3271 10572 3284 10572 3287 10557 3274 10552 TIME...MOT...LOC 1945Z 239DEG 49KT 3288 10548 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:13 PM MDT | Special Weather Statement | EPZ | Grant, Luna | 32 min |
| Jun 24, 6:23 PM MDT | Special Weather Statement | EPZ | Doña Ana | 37 min |
| Jun 24, 6:33 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 42 min |
| Jun 24, 6:54 PM MDT | Special Weather Statement | EPZ | Hidalgo | 36 min |
| Jun 24, 6:55 PM MDT | Special Weather Statement | EPZ | Hidalgo | 50 min |
| Jun 24, 7:01 PM MDT | Special Weather Statement | EPZ | Luna | 44 min |
| Jun 24, 7:15 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 3 hr |
| Jun 24, 7:16 PM MDT | Special Weather Statement | EPZ | Grant | 44 min |
| Jun 24, 7:22 PM MDT | Special Weather Statement | EPZ | Luna | 38 min |
| Jun 24, 7:29 PM MDT | Special Weather Statement | EPZ | Luna | 46 min |
| Jun 24, 7:48 PM MDT | Special Weather Statement | EPZ | Hidalgo | 42 min |
| Jun 24, 8:01 PM MDT | Special Weather Statement | EPZ | Grant | 44 min |
| Jun 24, 8:30 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jun 25, 1:01 PM MDT | Special Weather Statement | EPZ | Otero | 44 min |
| Jun 25, 1:45 PM MDT | Special Weather Statement | EPZ | Otero | 45 min |
| Jun 25, 2:01 PM MDT | Special Weather Statement | EPZ | Otero | 29 min |
| Jun 25, 2:19 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 25, 3:08 PM MDT | Special Weather Statement | EPZ | Otero | 52 min |
| Jun 25, 3:55 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Jun 25, 4:08 PM MDT | Special Weather Statement | EPZ | 52 min | |
| Jun 25, 4:20 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 21 min |
| Jun 25, 4:36 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 39 min |
| Jun 25, 4:50 PM MDT | Special Weather Statement | EPZ | Otero | 40 min |
| Jun 25, 5:12 PM MDT | Special Weather Statement | EPZ | Doña Ana | 48 min |
| Jun 25, 5:32 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.